MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 DEPTH GAUGE; INSTRUMENT, HIP

ZIMMER BIOMET, INC. G7 DEPTH GAUGE; INSTRUMENT, HIP
Catalog Number 110010717
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign ¿ china.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the depth gauge fractured during surgery and there is a foreign body.There are no plans to revise and there has been no known impact of the retained foreign body.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d9; g3; h2.The following sections were corrected: d4 lot.The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further information is available at the time of this report.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned product identified nicks and scratches are noted to the distal end and handle from previous uses.Depth gauge is confirmed to be bent and has fractured at the last notch.Fractured piece(s) were not returned for evaluation.No other damage was noted.Device has an approximate field age of 5 years.Fracture analysis has been previously analyzed for this fracture location where bending overload was identified as the mode of failure.Review of the device history records identified no deviations or anomalies during manufacturing.Radiographs were provided and review of the available records identified the following: the right hip arthroplasty is anatomically aligned.The femoral implant is incompletely visualized.There is a retained metallic implant within the acetabulum consistent with the fractured depth gauge.A definitive root cause cannot be determined.This complaint can be confirmed via the returned product evaluation and x-ray review.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
G7 DEPTH GAUGE
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21872611
Report Number0001825034-2025-01152
Device Sequence Number15645631
Product Code JDI
UDI-Device Identifier00880304569003
UDI-Public(01)00880304569003(11)200317(10)067928
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110010717
Device Lot Number067928
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer04/21/2025
05/28/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date05/16/2025
06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown